Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 5, 2014, 5:10 PM MST for Yavapai County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2014, 5:10 PM MST (00:10 UTC)
- Expired
- Jul 5, 2014, 5:36 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS55 KFGZ 060010
SVRFGZ
AZC025-060045-
/O.NEW.KFGZ.SV.W.0003.140706T0010Z-140706T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
510 PM MST SAT JUL 5 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 545 PM MST
* AT 506 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF BAGDAD...OR 46 MILES WEST OF PRESCOTT...AND MOVING
SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAGDAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS THUNDERSTORM IS ALSO PRODUCING HEAVY RAINFALL. THIS RAINFALL
WILL LEAD TO RAPID RISES ON AREA STREAMS AND CREEKS.
&&
LAT...LON 3482 11322 3458 11307 3449 11333 3466 11335
3478 11334 3479 11334
TIME...MOT...LOC 0010Z 334DEG 10KT 3461 11326
$$
MCS1 follow-up statement
747
WWUS55 KFGZ 060036
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
536 PM MST SAT JUL 5 2014
AZC025-060046-
/O.CAN.KFGZ.SV.W.0003.000000T0000Z-140706T0045Z/
YAVAPAI AZ-
536 PM MST SAT JUL 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YAVAPAI COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
HOWEVER THE STORM IS STILL PRODUCING MODERATE TO HEAVY RAIN WHICH
MAY CAUSE LOCAL RISES ON AREA CREEKS AND STREAMS.
LAT...LON 3482 11322 3458 11307 3449 11333 3466 11335
3478 11334 3479 11334
TIME...MOT...LOC 0036Z 334DEG 10KT 3454 11322
$$
MCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:10 PM MST, 2 hours earlier.
Area forecast discussion, Jul 5, 3:10 PM MST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST SAT JUL 05 2014 .SYNOPSIS...EXPECT HIGH CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE HOLIDAY WEEKEND AND INTO NEXT WEEK. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN. && .DISCUSSION...NUMEROUS MESO-SCALE CIRCULATIONS ACROSS THE CWA COUPLED WITH A WEAKLY CAPPED ENVIRONMENT HAS MADE FOR A COMPLEX DAY...IN TERMS OF GUESSING WHERE CONVECTION WILL INITIATE AND PERSIST. MUCH OF THE AREA HAS BEEN SUPPRESSED...HOWEVER...JUST A LITTLE BIT OF FORCING CAN KICK OFF DECENT STORMS...AS SEEN NORTH OF WINDOW ROCK AND IN YAVAPAI COUNTY. THE CAPPING IS SHOWING SIGNS OF WEAKENING AND AS MORE AND MORE OUTFLOWS BEGIN TO DEVELOP...LATE DAY CONVECTIVE DEVELOPMENT CANNOT BE RULED OUT. THEREFORE...THE POPS THAT HAVE LOOKED A LITTLE HIGH MOST OF THE DAY MAY PAN OUT IN THE NEXT FEW HOURS. NOCTURNAL CONVECTION IS NOT AS LIKELY TONIGHT AS WAS SEEN LAST NIGHT DUE TO THE SUBSIDENT NATURE OF THE AIRMASS...BUT SOME OF THE AREAS MENTIONED ABOVE MAY PERSIST AS OUTFLOWS PROPAGATE. BY SUNDAY...WEAK CAPPING REMAINS IN PLACE WITH A SMALL DECREASE IN PW. STEERING FLOW REVERSES ONCE AGAIN...BUT IT IS WEAK EITHER WAY. SHOULD BE A SIMILAR SITUATION COMPARED TO TODAY. CAPPING GOES AWAY BY MONDAY AND TUESDAY AS A WEAK WAVE MOVES AROUND THE RIDGE AND INTO SOUTHEASTERN ARIZONA...SO CONVECTION MAY STRENGTHEN. THE REMAINDER OF NEXT WEEK LOOKS WET...WITH MANY DAYS OF MODERATE TO HIGH GRADE MONSOON ACTIVITY. && .AVIATION...FOR THE 00Z PACKAGE...SCT SHRA/TSRA WILL SLOWLY DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON WITH PSBL MVFR/IFR VSBY/CIGS IN HEAVIER SHOWERS. ACTIVITY DECREASING AFT 03-05Z WITH ISOLD -SHRA/-TSRA OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE AREA. THUNDERSTORMS ARE LIKELY TO DEVELOP OVER MUCH OF NORTHERN AND CENTRAL ARIZONA THROUGH THE WEEKEND AND INTO MONDAY...WITH INCREASED CHANCES OF LOCALLY HEAVY RAIN. TUESDAY THROUGH THURSDAY...AMPLE MOISTURE WILL REMAIN IN PLACE OVER ARIZONA ON TUESDAY. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY WITH THESE STORMS. FOR WEDNESDAY AND THURSDAY...MOISTURE IS FORECAST TO DECREASE WITH A MORE TYPICAL COVERAGE OF THUNDERSTORMS FOR THIS TIME OF THE YEAR. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........PETERSON AVIATION.......DB FIRE WEATHER...DB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 5, 10:50 AM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1050 AM MST SAT JUL 05 2014 AZZ004>018-037>040-061115- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1050 AM MST SAT JUL 05 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT THE AIRMASS OVER NORTHERN AND CENTRAL ARIZONA IS A BIT MORE STABLE COMPARED TO YESTERDAY...AS WELL A LITTLE COOLER DUE TO THE RAINFALL FROM LAST NIGHT. THIS WILL MAKE FOR SHORT LIVED...WEAKER AND LESS ORGANIZED STORMS TODAY...ALTHOUGH COVERAGE WILL STILL BE WIDESPREAD BY EARLY AFTERNOON. STORMS HAVE ALREADY FORMED IN YAVAPAI COUNTY AND WILL FORM OVER THE MOGOLLON RIM SHORTLY. STORM MOTION WILL GENERALLY BE FROM WEST TO EAST TODAY. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING. THE STABLE AND MOIST NATURE OF THE ATMOSPHERE WILL LIMIT THE THREAT FOR HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT MODERATE TO HIGH GRADE MONSOON ACTIVITY FOR MUCH OF NEXT WEEK. THE MEANS WIDESPREAD AND FREQUENT STORM ACTIVITY WITH AN INCREASINGLY ENHANCED THREAT OF LOCALIZED FLOODING DUE TO HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 5, 3:41 PM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 341 PM MST SAT JUL 5 2014 AZZ008-037-052330- YAVAPAI AZ- 341 PM MST SAT JUL 5 2014 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 430 PM MST AT 336 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PEEPLES VALLEY...MOVING SLOWLY TO THE SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3407 11255 3424 11322 3454 11303 3442 11251 TIME...MOT...LOC 2241Z 336DEG 3KT 3427 11268 MCS
Special weather statement, Jul 5, 4:29 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
429 PM MST SAT JUL 5 2014
AZZ008-037-060015-
YAVAPAI AZ-
429 PM MST SAT JUL 5 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
UNTIL 515 PM MST
AT 424 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WAGONER...MOVING SOUTHEAST
AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HEAVY RAIN WILL
CAUSE QUICK RISES IN CREEKS AND DRY WASHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
&&
LAT...LON 3425 11273 3426 11241 3403 11215 3388 11228
3394 11255 3399 11274 3400 11283
TIME...MOT...LOC 2329Z 317DEG 11KT 3411 11246
MCSSpecial weather statement, Jul 5, 4:54 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
454 PM MST SAT JUL 5 2014
AZZ008-037-060045-
YAVAPAI AZ-
454 PM MST SAT JUL 5 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
UNTIL 545 PM MST
AT 452 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF BAGDAD...MOVING NORTH AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCALLY HEAVY RAIN
WILL CAUSE RAPID RISES OF CREEKS AND WASHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
&&
LAT...LON 3488 11333 3491 11319 3460 11315 3456 11334
3487 11335
TIME...MOT...LOC 2353Z 163DEG 12KT 3470 11330
MCSThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:00 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 30 min |
| Jul 5, 6:39 PM MST | Areal Flood Advisory | FGZ | Gila, Yavapai | 3 hr |
| Jul 6, 12:17 PM MST | Areal Flood Advisory | FGZ | Coconino | 88 min |
| Jul 6, 12:37 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 23 min |
| Jul 6, 12:59 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 6, 2:22 PM MST | Special Weather Statement | FGZ | Yavapai | 38 min |
| Jul 6, 2:55 PM MST | Areal Flood Advisory | FGZ | Yavapai | 65 min |
| Jul 6, 4:48 PM MST | Areal Flood Advisory | FGZ | Gila, Yavapai | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.